Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 79, NWS Lincoln, IL

June 18, 20099 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2009, 6:51 AM CDT for 9 counties in Illinois. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 6:51 AM CDT (11:51 UTC)
Expired
Jun 18, 2009, 7:30 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

Counties Champaign County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Moultrie County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 6:57 AM CDTTSTM WND DMGHume, ILLARGE TREE DOWN
Jun 18, 7:03 AM CDTTSTM WND DMG4 Nw Neoga, ILTREE DOWN NEAR LAKE MATTOON
Jun 18, 7:03 AM CDTHAIL 0.883 Nw Mattoon, IL
Jun 18, 7:05 AM CDTTSTM WND DMGNeoga, ILTREES AND POWER LINES DOWN, SHED BLOWN APART, SIDING OFF A HOUSE.
Jun 18, 7:10 AM CDTTSTM WND DMGSidney, IL1 FOOT DIAMETER TREE DOWN.
Jun 18, 7:10 AM CDTTSTM WND GST 70Indianola, IL
Jun 18, 7:38 AM CDTTSTM WND DMGChrisman, ILPOWER POLE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:12 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 181151
SVRILX
ILC019-023-029-035-041-045-139-173-183-181230-
/O.NEW.KILX.SV.W.0079.090618T1151Z-090618T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
651 AM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
  EASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  EASTERN CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS...
  NORTHERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  COLES COUNTY IN EAST CENTRAL ILLINOIS...
  CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
  DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
  EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
  VERMILION COUNTY IN EAST CENTRAL ILLINOIS...

* UNTIL 730 AM CDT.

* AT 650 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHEAST OF RANTOUL TO 12 MILES EAST OF TUSCOLA TO
  8 MILES SOUTHWEST OF SULLIVAN...AND WAS MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWMAN...
  HUMBOLDT...
  HOMER...
  HINDSBORO...
  COOKS MILL...
  BROADLANDS...
  WINDSOR...
  OGDEN...

OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...ALLERTON...
ARCOLA...ASHMORE...BROCTON...CAMARGO...CASEY...CATLIN...CHARLESTON...
CHRISMAN...CLARKSVILLE...DANVILLE...DENNISON...FAIRMOUNT...FITHIAN...
GEORGETOWN...GIFFORD...GREENUP...HUME...JANESVILLE...JEWETT...
KANSAS...LERNA...MARTINSVILLE...MATTOON...NEOGA...OAKLAND...
OAKWOOD...OLIVER...PARIS...PHILO...RARDIN...REDMON...RIDGE FARM...
SIDELL...SIDNEY...TILTON...TOLEDO...VERMILION...VILLA GROVE...
WESTERVELT...WESTFIELD AND WESTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...INTENSE DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO 
AREAS WHERE WATER COVERS THE ROAD.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.

&&

LAT...LON 3947 8754 3918 8818 3948 8890 3982 8817
      4032 8816 4029 8753
TIME...MOT...LOC 1150Z 297DEG 36KT 4018 8805 3977 8806
          3950 8868

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 181206
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT THU JUN 18 2009

ILC019-023-029-035-041-045-139-173-183-181230-
/O.CON.KILX.SV.W.0079.000000T0000Z-090618T1230Z/
COLES IL-CUMBERLAND IL-CLARK IL-SHELBY IL-MOULTRIE IL-DOUGLAS IL-
EDGAR IL-CHAMPAIGN IL-VERMILION IL-
706 AM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR VERMILION...EASTERN CHAMPAIGN...EDGAR...DOUGLAS...SOUTHERN
MOULTRIE...CENTRAL SHELBY...NORTHERN CLARK...CUMBERLAND AND COLES
COUNTIES...

AT 705 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FITHIAN TO BROCTON TO GAYS...MOVING SOUTHEAST AT 40
MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...COLES
COUNTY AIRPORT...ISABEL...SIDELL...REDMON...NEOGA...ETNA...REDMON...
LERNA...CATLIN AND TRILLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS LINE OF 
STORMS. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. 
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY 
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3947 8754 3918 8818 3948 8890 3982 8817
      4032 8816 4029 8753
TIME...MOT...LOC 1205Z 297DEG 36KT 4011 8788 3970 8789
          3943 8851

$$

AUTEN
000 
WWUS53 KILX 181234
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
734 AM CDT THU JUN 18 2009

ILC019-023-029-035-041-045-139-173-183-181244-
/O.EXP.KILX.SV.W.0079.000000T0000Z-090618T1230Z/
COLES IL-CUMBERLAND IL-CLARK IL-SHELBY IL-MOULTRIE IL-DOUGLAS IL-
EDGAR IL-CHAMPAIGN IL-VERMILION IL-
734 AM CDT THU JUN 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR VERMILION...EASTERN
CHAMPAIGN...EDGAR...DOUGLAS...SOUTHERN MOULTRIE...CENTRAL SHELBY...
NORTHERN CLARK...CUMBERLAND AND COLES COUNTIES EXPIRED AT 730 AM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3947 8754 3918 8818 3948 8890 3982 8817
      4032 8816 4029 8753
TIME...MOT...LOC 1206Z 297DEG 36KT 4011 8787 3970 8788
          3943 8850

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:39 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 18, 6:39 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
639 AM CDT THU JUN 18 2009

.DISCUSSION...
ISSUED 330 AM CDT THU JUN 18 2009

FORECAST CONCERN IS RISK OF SEVERE THUNDERSTORMS TODAY WITH MCS AND
FRIDAY WITH COLD FRONT. SPC UPGRADED TO MODERATE RISK FROM I-74
NORTH TODAY AND SLIGHT RISK SOUTH WHILE ALL OF CENTRAL/SE IL IN
MODERATE RISK FRIDAY. 00Z SHORT RANGE MODELS STILL NOT HANDLING
MESOSCALE FEATURE/MCS ACTIVITY WITH CONVECTION LIKE WITH MCS OVER
EASTERN IOWA AND NW IL. 00Z ECMWF MODEL SEEMS TO CAPTURE THIS MCS
THE BEST AND USED THIS MODEL THROUGH EARLY NEXT WEEK AND THIS
MODEL HAD A BETTER TRACK RECORD PAST SEVERAL DAYS...THOUGH NOT
PERFECT.

RADAR MOSAIC SHOWS MCS OVER EASTERN HALF OF IA INTO NW IL AS FAR
SE AS THE IL RIVER AND MOVING ESE. THIS FUELED BY 35 TO 45 KT SW
LOW LEVEL JET AND UNSTABLE AIR MASS MOVING NE FROM MO. A FEW
STRONG TO SEVERE THUNDERSTORMS OVER SE IA. VERY ISOLATED SHOWERS
AND THUNDERSTORMS SE OF THE IL RIVER. 08Z/3 AM SURFACE MAP SHOWS
1006 MB LOW PRESSURE OVER EASTERN LAKE ERIE WITH ITS FRONTAL
BOUNDARY EXTENDING THROUGH SOUTHERN OH/IN/IL AND THEN OVER NE MO
AND SOUTHERN NEBRASKA TO 1003 MB LOW PRESSURE IN SW NEBRASKA. A
SMALL MCS/CLUSTER OF THUNDERSTORMS WAS NORTH OF WARM FRONT OVER
NORTHERN NEBRASKA AND SOUTHCENTRAL SD. DEWPOINTS RANGE FROM THE
LOWER 670S FROM PONTIAC AND DANVILLE NE TO NEAR 70F FROM GALESBURG
TO LINCOLN TO LAWRENCEVILLE SW. ALOFT A 593 DM 500 MB SUBTROPICAL
HIGH WAS OVER LA AND RIDGING INTO MO WHILE 571 DM 500 MB LOW WAS
OVER THE SE ONTARIO PENISULA AND STRONG UPPER LEVEL TROF WAS OVER
THE ROCKIES.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.

THINK MCS WILL MOVE ESE ACROSS CENTRAL/NORTHERN IL THIS MORNING
WITH CATAGORICAL POPS FROM PEORIA NORTH WHERE HEAVY RAINS AND
A FEW STRONG TO SEVERE STORMS POSSIBLE WITH HAIL AND GUSTY WINDS
AND FREQUENT LIGHTNING. POPS TAPER OFF TO 30% FROM JACKSONVILLE TO
ROBINSON SOUTH THIS MORNING. MCS SHOULD DIMINISH DURING MIDDAY
WITH SOME SUNSHINE APPEARING AND WARMING TEMPS UP INTO THE UPPER
80S AND LOWER 90S WITH WARMEST READINGS SW WHERE AFTERNOON HEAT
INDICES AROUND 100F. THIS COMBINED WITH SULTRY DEWPOINTS IN THE
LOWER 70S WILL GENERATE A VERY UNSTABLE AIR MASS BY AFTERNOON WITH
CAPES OF 4000 J/KG OR HIGHER AND LIFTED INDICES OF MINUS 6 TO 9C.
THUNDERSTORMS WILL LIKLEY DEVELOP NE AREAS THIS AFTERNOON AS WARM
FRONT LIFTS NE INTO NE IL WHILE JUST SLIGHT CHANCE SW WHERE CAP
INCREASING WITH STRONG UPPER LEVEL RIDGE BUILDING INTO SOUTHERN
IL.

CONVECTION CHANCES SHOULD DIMINISH DURING THE EVENING WITH BEST
CHANCES SHIFTING NORTH OF CENTRAL IL WITH FRONTAL BOUNDARY. HAVE
GOOD CHANCE OF CONVECTION NORTH OF PEORIA TONIGHT CLOSER TO
FRONTAL BOUNDARY AND WHERE MORE MCS ACTIVITY POSSIBLE BUT FURTHER
NORTH THAN THIS MORNINGS MCS.

MODELS NOW TRENDING A BIT SLOWER WITH COLD FRONT MOVING SE INTO
CENTRAL IL FRI AFTERNOON/EVENING. VERY UNSTABLE AIR MASS AGAIN
WITH CAPES AGAIN ABOVE 4000 J/KG AND LIFTED INDICES OF MINUS 6 TO
10C. SPC HAS MODERATE RISK OF SEVERE STORMS OVER CENTRAL/SE IL
FROM MID AFTERNOON TO MID EVENING FRI FOR MAINLY DAMAGING WIND
GUSTS BUT ALSO HAIL AND ISOLATED TORNADOES POSSIBLE. COULD BE A
SIGNIFICANT SEVERE WX EVENT FOR CENTRAL IL. HIGHS IN THE UPPER 80S
AND LOWER 90S AGAIN FRI WITH LAWRENCEVILLE AT 95F WHERE AFTERNOON
HEAT INDICES PEAK FROM 100 TO 104F.

CONVECTION CHANCES SHOULD DIMINISH FROM NW TO SE AFTER MIDNIGHT
FRI NIGHT AS COLD FRONT MOVES INTO THE OHIO VALLEY BY DAWN SAT AS
LOW PRESSURE DEEPENS INTO THE EASTERN GREAT LAKES SAT MORNING.
LINGERED JUST A SLIGHT CHANCE OF CONVECTION SAT OVER EASTERN IL
THOUGH BEST CHANCES WILL BE EAST OF IL.

LONG TERM...SUNDAY THROUGH WEDNESDAY.

UPPER LEVEL RIDGE BUILDS BACK INTO IL ON SUNDAY/FATHERS DAY AND
00Z ECMWF MODELS KEEPS CENTRAL/SE IL DRY SUNDAY AND MON. THOUGH
00Z GFS HAS SOME QPF SUNDAY OVER CENTRAL IL WITH A SHORT WAVE
RIDGING OVER TOP OF UPPER LEVEL RIDGE. FOLLOWED ECMWF MODEL WHICH
KEEPS QPF NORTH OF CENTRAL IL SUNDAY. STILL FAIRLY WARM THIS WEEKEND
WITH HIGHS IN MID TO UPPER 80S.

HUETTL

&&

.AVIATION...
ISSUED 645 AM CDT THU JUN 18 2009

STRONG TO SEVERE THUNDERSTORMS WITH MCS FROM IL RIVER SE TO I-72 TO
IMPACT CENTRAL IL AIRPORTS THROUGH 15Z/10 AM. EXPECT NNW WIND GUSTS
OF 30 TO 45 KTS WITH IFR CEILINGS AND VSBYS POSSIBLE WITH HEAVY
RAINS FROM THUNDERSTORMS ESPECIALLY ALONG I-72 TAF SITES FROM SPI
TO DEC TO CMI NEXT HOUR OR TWO. GETTING STRONG NE WIND GUSTS OF 25
TO 35 KTS ON BACK SIDE OF MCS AT PIA AND EXPECT TO OCCUR AT OTHER
CENTRAL IL TAF SITES TOO INTO MID MORNING TIL ABOUT 15Z/10 AM. MCS
TO PASS SE OF CENTRAL IL BY MIDDAY WITH SCATTERED THUNDERSTORMS
COULD DEVELOP THIS AFTERNOON ESPECIALLY ALONG I-74 CORRIDOR WHILE
CONVECTION MORE ISOLATED SW BY SPI CLOSER TO BUILDING UPPER LEVEL
RIDGE INTO MO AND SOUTHERN IL. ANOTHER MCS COULD DEVELOP TONIGHT
BUT APPEARS TO BE NORTH OF CENTRAL IL SO KEPT TAF SITES DRY
TONIGHT WITH MVFR FOG POSSIBLE OVERNIGHT. AFTER GUSTY WINDS
THROUGH MID MORNING FROM MCS EXPECT SSW WINDS 10 TO 15 KTS WITH
GUSTS NEAR 20 KTS THIS AFTERNOON AND JUST BELOW 10 KTS TONIGHT AS
CENTRAL IL GETS IN WARM SECTOR WITH WARM FRONT LIFTING NE OF AREA.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 18, 6:48 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
648 AM CDT THU JUN 18 2009

ILZ027>031-037-191100-
KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED
THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AGAIN THIS AFTERNOON AND
THIS EVENING.

ILZ036-040-041-047-049-050-191100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. THE INITIAL CLUSTER OF SEVERE STORMS PASSED
THIS MORNING...HOWEVER ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

ALTHOUGH ILLINOIS RIVER STAGES WILL CONTINUE A SLOW FALL...THE
RIVER WILL REMAIN ABOVE FLOOD STAGE INTO THE WEEKEND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AGAIN THIS AFTERNOON
AND THIS EVENING.

ILZ038-042>046-048-051>057-061>063-067-068-073-191100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-
PIATT-SANGAMON-SHELBY-VERMILION-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS
PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY
AGAIN LATE THIS AFTERNOON AND THIS EVENING.

ILZ066-071-072-191100-
CLAY-EFFINGHAM-RICHLAND-
648 AM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS AGAIN THIS
AFTERNOON AND EVENING. AFTER THE INITIAL CLUSTER OF SEVERE STORMS
PASSES THIS MORNING...ANOTHER AREA OF SEVERE THUNDERSTORMS OVER
NORTHWESTERN IOWA WILL TURN SOUTHEASTWARD LATER TODAY AND MOVE
INTO ILLINOIS THIS AFTERNOON. HAIL AND DAMAGING WINDS WILL BE
POSSIBLE INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS ON FRIDAY. A
SQUALL LINE WILL LIKELY DEVELOP ALONG A COLD FRONT THAT WILL PASS
THROUGH FRIDAY AFTERNOON. LARGE HAIL AND WIND DAMAGE WILL BE
POSSIBLE WITH THESE STORMS BEFORE THEY MOVE OUT OF THE AREA DURING
THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS MORNING...THEN POSSIBLY
AGAIN LATE THIS AFTERNOON AND THIS EVENING.

CHURCHILL

In the hours before

Special weather statement, Jun 18, 3:53 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
353 AM CDT THU JUN 18 2009

ILZ027>029-036-181000-
FULTON-KNOX-PEORIA-STARK-
353 AM CDT THU JUN 18 2009

...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...PEORIA AND
STARK COUNTIES UNTIL 500 AM CDT...

AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONMOUTH...MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ABINGDON...
  GALESBURG...
  KNOXVILLE...
  GILSON...
  MAQUON...
  WILLIAMSFIELD...

OTHER LOCATIONS AFFECTED INCLUDE...DELONG...DAHINDA...MONICA AND
KICKAPOO.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8967 4056 8969 4058 9046 4109 9045
      4116 9044
TIME...MOT...LOC 0853Z 273DEG 42KT 4089 9061

AUTEN
Local storm report, Jun 18, 6:40 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
640 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 AM     TSTM WND DMG     ABINGDON                40.80N 90.40W
06/18/2009                   KNOX               IL   MESONET

            NUMEROUS LARGE LIMBS DOWN. SHINGLES BLOWN OFF ROOF. SWOP
            REPORT.

0404 AM     HAIL             ABINGDON                40.80N 90.40W
06/18/2009  E0.75 INCH       KNOX               IL   MESONET

            SWOP REPORT

0438 AM     TSTM WND DMG     YATES CITY              40.78N 90.01W
06/18/2009                   KNOX               IL   TRAINED SPOTTER

            UP TO 3 FOOT DIAMETER TREES DOWN

0438 AM     TSTM WND GST     YATES CITY              40.78N 90.01W
06/18/2009  E70.00 MPH       KNOX               IL   FIRE DEPT/RESCUE

            SMALL TRAILER MOVED

0446 AM     TSTM WND DMG     ELMWOOD                 40.78N 89.97W
06/18/2009                   PEORIA             IL   EMERGENCY MNGR

            GRAIN BIN BLOWN DOWN, TREES AND POWER LINES DOWN.

0452 AM     TSTM WND DMG     PEORIA                  40.74N 89.61W
06/18/2009                   PEORIA             IL   NWS EMPLOYEE

            NUMEROUS TREES DOWN

0452 AM     TSTM WND DMG     PEORIA                  40.74N 89.61W
06/18/2009                   PEORIA             IL   EMERGENCY MNGR

            14 INCH TREE SNAPPED AT JUNCTION US-150 AND IL-6.
            MULTIPLE POWER OUTAGE REPORTS IN THIS AREA ALSO ALSO
            DOWNTOWN BY BRADLEY UNIVERSITY.

0454 AM     TSTM WND GST     4 SW PEORIA             40.70N 89.66W
06/18/2009  M58.00 MPH       PEORIA             IL   ASOS

            AT PEORIA INTERNATIONAL AIRPORT

0504 AM     TSTM WND GST     1 SSW ASTORIA           40.22N 90.36W
06/18/2009  E65.00 MPH       FULTON             IL   TRAINED SPOTTER

0516 AM     TSTM WND GST     SAN JOSE                40.31N 89.60W
06/18/2009  E60.00 MPH       LOGAN              IL   EMERGENCY MNGR

0518 AM     TSTM WND GST     METAMORA                40.79N 89.36W
06/18/2009  M58.00 MPH       WOODFORD           IL   EMERGENCY MNGR

0518 AM     TSTM WND GST     EMDEN                   40.30N 89.49W
06/18/2009  E60.00 MPH       LOGAN              IL   EMERGENCY MNGR

0529 AM     TSTM WND DMG     CONGERVILLE             40.62N 89.21W
06/18/2009                   WOODFORD           IL   TRAINED SPOTTER

            SMALL BRANCHES DOWN

0533 AM     TSTM WND DMG     LINCOLN                 40.15N 89.37W
06/18/2009                   LOGAN              IL   NWS EMPLOYEE

            4 LARGE TREE BRANCHES DOWN ACROSS SOUTHWEST AND EAST
            PARTS OF TOWN.

0535 AM     TSTM WND GST     1 W LINCOLN             40.15N 89.39W
06/18/2009  M72.00 MPH       LOGAN              IL   EMERGENCY MNGR

            MEASURED ON WEST SIDE OF LINCOLN

0536 AM     TSTM WND GST     2 NE LINCOLN            40.17N 89.34W
06/18/2009  M63.00 MPH       LOGAN              IL   OFFICIAL NWS OBS

            AT NWS OFFICE

0548 AM     FLASH FLOOD      4 N EUREKA              40.77N 89.28W
06/18/2009                   WOODFORD           IL   EMERGENCY MNGR

            WATER OVER HIGHWAY 117

0605 AM     HAIL             FLAT ROCK               38.90N 87.67W
06/18/2009  E2.00 INCH       CRAWFORD           IL   LAW ENFORCEMENT

            GOLFBALL TO HEN EGG SIZE HAIL

&&

GEELHART
Local storm report, Jun 18, 6:42 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
642 AM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY RAIN       3 W FARMER CITY         40.24N 88.70W
06/18/2009  M2.45 INCH       DE WITT            IL   CO-OP OBSERVER

            FELL IN LAST 30 MINUTES

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:53 AM CDTSpecial Weather StatementILXKnox, Peoria, Stark67 min
Jun 18, 4:14 AM CDTSevere Thunderstorm WarningILXFulton, Knox, Mason, Peoria, Tazewell, Woodford61 min
Jun 18, 5:00 AM CDTSevere Thunderstorm WarningILXFulton, Logan, Mason, Menard, Tazewell45 min
Jun 18, 5:12 AM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Schuyler48 min
Jun 18, 5:20 AM CDTSevere Thunderstorm WarningILXClark, Crawford40 min
Jun 18, 5:24 AM CDTSevere Thunderstorm WarningILXDeWitt, Logan, McLean, Tazewell, Woodford56 min
Jun 18, 5:30 AM CDTTornado WarningILXDeWitt, Logan, Macon, Tazewell45 min
Jun 18, 5:39 AM CDTSevere Thunderstorm WarningILXCass, Christian, Logan, Macon, Mason, Menard and 2 more66 min
Jun 18, 6:09 AM CDTSevere Thunderstorm WarningILXChampaign, Christian, Coles, DeWitt, Douglas, McLean and 5 more51 min
Jun 18, 7:19 AM CDTSevere Thunderstorm WarningILXClark, Clay, Crawford, Cumberland, Edgar, Effingham and 4 more56 min
Jun 18, 1:03 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark57 min
Jun 18, 1:34 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.